MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation and the customers allegation was confirmed.It was noted that the bending section could not be bent in the up direction at all due to cut on the angle wire.It was noted there were scratches noted throughout the device and the image has a stain due to damage on the image guide bundle.The image guide protector had a cut and the light guide lens has discoloration.The connecting tube had a wrinkle and the adhesive on the bending section rubber had a chip.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported to olympus, that the oes bronchofiberscope had angulation malfunction.Inspection and testing of the returned device found that the connecting tube coating was peeling.There were no reports harm associated with the event.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to stress of repeated use, external factors, or handling of the device.The event can be detected by following the instructions for use (ifu) which state: chapter 3 preparation and inspection, ¿section 3.2 preparation and inspection of the endoscope¿ as below.[inspection of the endoscope] 1.Inspect the control section and the endoscope connector for excessive scratching, deformation, loose parts or other irregularities.2.Confirm that the instrument channel port does not rotate or turn by attempting to rotate or turn the instrument channel port in a counterclockwise direction.If the instrument channel port is able to be rotated or turned, do not use the endoscope and return it to olympus for repair.3.Visually inspect the rubber part around the instrument channel port.Depicts the rubber part in a normal and abnormal condition.Lifting of the rubber part is abnormal.If the rubber part is lifted from the molding part, (abnormal condition) do not use the endoscope and return it to olympus for repair.4.Visually inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.6.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protruding objects or other irregularities.7.Visually inspect the covering of the bending section for sagging, swelling, cuts, holes or other irregularities.8.Loosely hold the midpoint of the bending section and a point 10 cm from the distal end.Push and pull gently to confirm that there is no play.9.Inspect the objective lens at the distal end of the endoscope¿s insertion tube for scratching, cracks, stains, gaps around the lens or other irregularities.10.Confirm that the diopter adjustment ring turns smoothly and that the eyepiece section is attached securely to the control section.Confirm that the eyepiece is free of defects, such as scratches or deformations.11.Wipe the eyepiece section, the electrical contacts and light guide edges of the endoscope connector using a clean, lint-free cloth moistened with 70% ethyl or isopropyl alcohol.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17080828
Report Number9610595-2023-08542
Device Sequence Number6259885
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown